Hail, Jefferson
- When
- August 25, 6:30 PM CST
- Where
- Jefferson County, 2 mi ENE of Grady
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.033, -97.633
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 25, 11:58 AM CST, 6 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1258 PM CDT WED AUG 25 2004 .DISCUSSION... LIFT NEAR AND AHEAD OF THE DRYLINE MAY BE SUFFICIENT LATE THIS AFTERNOON THROUGH MID EVENING FOR ISOLATED TO WIDELY SCATTERED -TSRA BEFORE CIN BECOMES TOO GREAT TO OVERCOME. INTENSE UPPER JET MOVING INTO THE WEST COAST WILL ASSIST IN FRONTOGENESIS OVER THE DAKOTAS AND NEBRASKA TONIGHT/EARLY THURSDAY WITH ASSOCIATED COLD FRONT ENTERING NORTHWEST KANSAS BY LATE IN THE DAY. ALSO EXPECT SURFACE LOW TO RE-ESTABLISH ITSELF OVER WESTERN KANSAS BY THIS TIME WITH DRYLINE TRAILING SOUTHWARD INTO WESTERN PARTS OF THE AREA. MODELS CONTINUE TO HAVE DIFFICULTY WITH THE AFTERNOON MIXED BOUNDARY LAYER AND DRYLINE POSITION WITH ACTUAL 2M DEWPOINTS EXPECTED TO BE HIGHER EAST OF THE DRYLINE THURS AFTERNOON AND DRYLINE FARTHER WEST THAN DEPICTED IN THE MODELS. WILL INTRODUCE 20 POPS NEAR AND EAST OF PROJECTED DRYLINE POSITION FOR LATE THURSDAY THROUGH THURSDAY EVENING FOR THIS REASON. SHORT RANGE MODELS BLEND REASONABLY WELL WITH THE LATEST MEDIUM RANGE PROGS OF DEPICTING COLD FRONT MOVING INTO NORTHWEST OKLAHOMA LATE FRIDAY/FRIDAY NIGHT THEN PROGRESSING THROUGH THE REMAINDER OF THE FORECAST AREA SAT/SAT NIGHT. 40 TO 50 POPS ARE CURRENTLY PLANNED FOR REGIONS NEAR AND NORTH OF THE FRONT FOR THESE PERIODS ALONG WITH COOLER TEMPERATURES. EXPECT MOST IF NOT ALL LIFT ASSOCIATED WITH FRONT AND SHORTWAVE TROUGH WILL BE EAST OR SOUTH OF THE AREA BY EARLY SUNDAY WITH DAYS 4 THROUGH 7 CURRENTLY PLANNED AS DRY WITH LOWER LEVEL SOUTHERLY WINDS RETURNING BY MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 97 76 98 / 20 20 20 10 HOBART OK 73 99 75 100 / 10 20 20 20 WICHITA FALLS TX 77 99 77 99 / 10 10 10 10 GAGE OK 69 101 71 94 / 0 10 10 30 PONCA CITY OK 75 97 75 97 / 20 20 20 30 DURANT OK 76 97 76 95 / 30 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && JAMES
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT WED AUG 25 2004
OKZ004>048-050>052-TXZ083>090-261200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND
SOUTHEAST SECTIONS OF OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM BLACKWELL... TO OKLAHOMA
CITY... TO ARDMORE... TO MARIETTA.
TIMING...
THE BEST WINDOW OF OPPORTUNITY FOR SEVERE STORMS IS EXPECTED BETWEEN
3 AND 9 PM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 3 PM UNTIL
9 PM.
DISCUSSION...
A RATHER STRONG UPPER LEVEL DISTURBANCE FOR LATE AUGUST WILL MOVE
EASTWARD ACROSS THE PLAINS STATES TODAY. THIS DISTURBANCE WAS
RESPONSIBLE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
THE AREA THIS MORNING.
AS THE UPPER LEVEL DISTURBANCE MOVES EAST THIS AFTERNOON... THE BEST
LOW LEVEL MOISTURE... STRONGEST INSTABILITY AND STRONGEST DEEP LAYER
WIND SHEAR... WILL BE ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR.
ALTHOUGH THE STRENGTH OF THE CAP WILL BE INCREASING FROM WEST TO
EAST THIS AFTERNOON AS TEMPERATURES ALOFT WARM... THERE WILL BE A
WINDOW OF OPPORTUNITY FOR STORM DEVELOPMENT AROUND THE TIME OF
MAXIMUM HEATING ALONG AND EAST OF A WEAK DRYLINE. THIS DRYLINE IS
EXPECTED TO BE NEAR THE WESTERN EDGE OF THE SLIGHT RISK AREA BY MID
AFTERNOON. ALTHOUGH THE BEST CHANCES OF SEVERE STORMS THIS EVENING
AND OVERNIGHT WILL BE FARTHER TO THE NORTH AND EAST OVER KANSAS AND
NORTHEAST OKLAHOMA... ISOLATED SEVERE STORMS ARE NOT OUT OF THE
QUESTION THROUGH MID EVENING ACROSS THE SLIGHT RISK AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
VERY SMALL CHANCES FOR ISOLATED LATE AFTERNOON AND EVENING
THUNDERSTORMS WILL PERSIST THURSDAY OVER PARTS OF WESTERN AND
NORTHERN OKLAHOMA. A MUCH BETTER CHANCE FOR THUNDERSTORMS...
INCLUDING SOME SEVERE STORMS... WILL OCCUR ACROSS MUCH OF OKLAHOMA
AND NORTH TEXAS FROM FRIDAY INTO SATURDAY IN ASSOCIATION WITH
ANOTHER COLD FRONT MOVING SOUTHWARD THROUGH THE REGION.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
30The Altus AFB radar (KFDR), 129 km away, was scanning. The volume nearest the first event began at 00:32 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417960, 5417961.